FDA Warns of Intoxication Following IV Docetaxal

The US FDA has warned that intravenous administration docetaxal formulations contain alcohol and may cause intoxication among patients. A product label revision is being made.

The U.S. Food and Drug Administration (FDA) is warning that the intravenous chemotherapy drug docetaxel contains ethanol, also known as alcohol, which may cause patients to experience intoxication or feel drunk during and after treatment. We are revising the labels of all docetaxel drug products to warn about this risk. Health care professionals should consider the alcohol content of docetaxel when prescribing or administering the drug to patients, particularly in those whom alcohol intake should be avoided or minimized and when using it in conjunction with other medications.

Patients should be aware that docetaxel may cause them to become intoxicated from the alcohol it contains. Patients should avoid driving, operating machinery, or performing other activities that are dangerous for one to two hours after the infusion of docetaxel. In addition, some medications, such as pain relievers and sleep aids, may interact with the alcohol in the docetaxel infusion and worsen the intoxicating effects.

Original communication:

http://1.usa.gov/1lGBeR1

Source: US FDA